Alert archive / Michigan / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 3, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Mar 31, 2016, 5:31 PM EDT for Bay County, Midland County, Saginaw County, Michigan. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2016, 5:31 PM EDT (21:31 UTC)
- Expired
- Mar 31, 2016, 6:04 PM EDT
- In force
- 33 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bay County, MI, Midland County, MI, Saginaw County, MI
The radar
The Detroit radar (KDTX), 121 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 5:39 PM EDT | TSTM WND DMG | Midland, MI | TREES AND WIRES DOWNED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 464 m²/s²
- 0-3 km storm-relative helicity
- 478 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
175
WUUS53 KDTX 312131
SVRDTX
MIC017-111-145-312215-
/O.NEW.KDTX.SV.W.0003.160331T2131Z-160331T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
531 PM EDT THU MAR 31 2016
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BAY COUNTY IN SOUTHEASTERN MICHIGAN...
NORTHWESTERN SAGINAW COUNTY IN SOUTHEASTERN MICHIGAN...
EASTERN MIDLAND COUNTY IN SOUTHEASTERN MICHIGAN...
* UNTIL 615 PM EDT
* AT 531 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF MIDLAND...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
MIDLAND AROUND 540 PM EDT.
AUBURN AROUND 545 PM EDT.
KAWKAWLIN AND LINWOOD AROUND 555 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
POSEYVILLE...CRUMP...LAPORTE...GORDONVILLE...WILLARD...AVERILL...BOMBAY AND
BAY CITY STATE RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4372 8439 4391 8391 4381 8392 4382 8392
4379 8394 4378 8393 4377 8395 4377 8396
4376 8394 4375 8396 4371 8394 4367 8391
4365 8385 4362 8374 4354 8370 4347 8442
TIME...MOT...LOC 2131Z 246DEG 47KT 4357 8435
HAIL...<.75IN
WIND...60MPH
$$
MANN2 follow-up statements
513
WWUS53 KDTX 312149
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
549 PM EDT THU MAR 31 2016
MIC111-145-312158-
/O.CAN.KDTX.SV.W.0003.000000T0000Z-160331T2215Z/
SAGINAW MI-MIDLAND MI-
549 PM EDT THU MAR 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SAGINAW AND
EASTERN MIDLAND COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4387 8392 4382 8392 4375 8396 4371 8394
4367 8391 4365 8385 4362 8374 4354 8370
4353 8405 4357 8405 4357 8417 4378 8417
4391 8391
TIME...MOT...LOC 2148Z 246DEG 47KT 4366 8406
$$
MIC017-312215-
/O.CON.KDTX.SV.W.0003.000000T0000Z-160331T2215Z/
BAY MI-
549 PM EDT THU MAR 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR BAY COUNTY...
AT 548 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AUBURN...MOVING
NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
BAY CITY AROUND 555 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE WILLARD...
BAY CITY STATE RECREATION AREA AND CRUMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4387 8392 4382 8392 4375 8396 4371 8394
4367 8391 4365 8385 4362 8374 4354 8370
4353 8405 4357 8405 4357 8417 4378 8417
4391 8391
TIME...MOT...LOC 2148Z 246DEG 47KT 4366 8406
HAIL...<.75IN
WIND...60MPH
$$
MANN449
WWUS53 KDTX 312204
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
604 PM EDT THU MAR 31 2016
MIC017-312213-
/O.CAN.KDTX.SV.W.0003.000000T0000Z-160331T2215Z/
BAY MI-
604 PM EDT THU MAR 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR BAY COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4387 8392 4382 8392 4375 8396 4371 8394
4367 8391 4365 8385 4362 8374 4354 8370
4353 8405 4357 8405 4357 8417 4378 8417
4391 8391
TIME...MOT...LOC 2202Z 246DEG 47KT 4374 8380
$$
MANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:36 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Mar 31, 3:36 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
336 PM EDT THU MAR 31 2016
.DISCUSSION...
WEAK COUPLING BETWEEN THE RIGHT JET ENTRANCE OVER THE STRAITS AND
THE JET MAX OVER THE LOWER/MID MS RIVER VALLEY IS PROVIDING A
BACKGROUND OF WEAK VERTICAL MOTION IN THE SYSTEM WARM SECTOR THIS
AFTERNOON. IN ADDITION, RIPPLE OF ENERGY WORKING NORTH ALONG THE
FRONT AND ATTENDANT LLJ IS PROVIDING AMPLE MOISTURE TRANSPORT
AND WILL BEGIN ENHANCING MID-LEVEL INSTABILITY OVER SOUTHEAST
MICHIGAN SHORTLY. 800-500MB LAPSE WILL APPROACH OR SLIGHTLY EXCEED
7C/KM IN ADVANCE OF THE FRONT. 18Z RAP SUGGESTS MOST UNSTABLE
PARCELS OF AROUND 300-400 J/KG 21-00Z THIS EVENING, SUFFICIENT FOR
THUNDERSTORMS BUT ALSO THE PRIMARY LIMITING FACTOR TODAY. INTRUSION
OF THE LLJ WILL FAVOR A TENDENCY FOR STORMS TO BECOME MORE ELEVATED
WITH TIME GIVEN ATTENDANT CAPPING, BUT WELL-MIXED BOUNDARY LAYER MAY
STILL BE CONDUCIVE TO AN ISOLATED MARGINALLY SEVERE WIND GUST GIVEN
THE ALREADY STRONG MEAN FLOW WITHIN THE BOUNDARY LAYER. BULK SHEAR
VALUES AROUND 70 KNOTS COMBINED WITH MARGINAL INSTABILITY WILL BE
SUFFICIENT FOR WEAK ROTATING UPDRAFTS CAPABLE OF SUPPORTING A
MARGINAL HAIL THREAT AS WELL. EXPECTATIONS REMAIN TEMPERED, HOWEVER,
GIVEN CONFINEMENT OF MOST OF THE WIND SHEAR TO THE INCREASINGLY
CAPPED SFC-800MB LAYER. TORNADIC THREAT IS QUITE LOW GIVEN WEAK
INSTABILITY IN THE SUB-CLOUD LAYER AND POOR SRH. TSTORMS ARE STILL
TIMED TO ROLL THROUGH APPROX 21-00Z.
HIGH AMPLITUDE RIDGE, CHARACTERIZED ON THE WESTERN EDGE BY
IMPRESSIVE DUE NORTH TRANSPORT OFF THE CA COAST, WILL DRIVE A SERIES
OF HIGH-LATITUDE SHORTWAVES ACROSS THE GREAT LAKES OVER THE NEXT
SEVERAL DAYS. ATTENTION FOR FRIDAY TURNS TO THE VIGOROUS WAVE
DIGGING INTO NEBRASKA AT PRESS TIME. IN THE WAKE OF TONIGHT'S
THUNDERSTORMS, COLD ADVECTION WILL SEND H85 TEMPS FROM NEAR 10C TO
AROUND -3C BY MIDDAY FRIDAY WHICH WILL SUPPORT DEEP BOUNDARY LAYER
GROWTH ON FRIDAY AFTERNOON. IN ADDITION TO BOUNDARY LAYER CLOUDS
PROVIDING MOSTLY CLOUDY SKIES, FORCING ASSOCIATED WITH THE WAVE AS
IT RACES NORTHEAST COULD TOUCH OFF A FEW SCATTERED SHOWERS DURING
PEAK HEATING ON FRI AFTN. TRAILING COLD FRONT ACCOMPANIED BY DEEP
CONVERGENCE WITHIN THE TROUGH AXIS WILL BRING A CHANCE OF LIGHT SNOW
AREAWIDE FRIDAY NIGHT.
VERY COMPACT AND VERY DYNAMIC WAVE IS STILL BEING MODELED FOR
SATURDAY. THE WAVE WILL HAVE ORIGINS IN THE JET STREAK DEVELOPING
OVER NUNAVUT TODAY WHICH WILL RAPIDLY PROPAGATE SOUTHEAST FRIDAY
NIGHT AS THE HEIGHT GRADIENT ADJUSTS TO THE COLLAPSE OF THE WESTERN
RIDGE. VERY POTENT VORT MAX WILL SUPPORT PLENTY OF BRUTE FORCE
DYNAMIC FORCING IN ADDITION TO STRONG SYSTEM RELATIVE ISENTROPIC
ASCENT. GIVEN THE COLD AIRMASS THAT WILL BE IN PLACE, IT IS POSSIBLE
THAT MOST LOCATIONS COULD BE ALL, OR MOSTLY, SNOW. 12Z NAM PROGS
SUGGEST THAT RAPID STRENGTHENING OF THE WAVE ALOFT WILL CONTRIBUTE
TO A QUICKLY MATURING CYCLONE FEATURING A DEVELOPING TROWAL AND MOST
LIKELY A DRY SLOT WRAPPING IN BENEATH THE VORT MAX ALOFT AS WELL.
THE FULL SUITE OF GUIDANCE SUGGESTS A BORDERLINE ADVISORY TYPE OF
EVENT, MAINLY DUE TO SHORT DURATION. THE COMPACT NATURE OF THE
SYSTEM WILL STRONGLY FAVOR HIGHER RESOLUTION GUIDANCE AS SATURDAY
NEARS.
A RIDGE OF HIGH PRESSURE BRIEFLY BUILDS INTO THE REGION ON SUNDAY
BEFORE THE NEXT LOW PRESSURE SYSTEM MOVES SOUTHEAST ACROSS LOWER
MICHIGAN AGAIN SUNDAY NIGHT. WITH COOLER TEMPERATURES IN PLACE
ACROSS SOUTHEAST MICHIGAN...THIS SYSTEM IS EXPECTED TO REMAIN ALL
SNOW. WHILE EXACT AMOUNTS ARE UNCERTAIN AT THIS TIME...CURRENT
MODELS ARE INDICATING AT LEAST INCH OF SNOW ACCUMULATION BY THE END
OF MONDAY FOR MOST OF SOUTHEAST MICHIGAN. HIGH PRESSURE AND DRY
CONDITIONS RETURN ON MONDAY NIGHT THROUGH TUESDAY NIGHT. THE NEXT
CHANCE OF PRECIPITATION ARRIVES WEDNESDAY AS A LOW PRESSURE SYSTEM
LOCATED OVER NORTHERN ONTARIO DRAGS A COLD FRONT ACROSS THE REGION.
&&
.MARINE...
FIRM SOUTHERLY WINDS WILL REMAIN IN PLACE ACROSS ALL WATERWAYS LATE
TODAY...AND WITH PERIODIC STRONGER GUSTS IN EXCESS OF 25 KNOTS INTO
EARLY THIS EVENING....WILL MAINTAIN SMALL CRAFT ADVISORIES FOR ALL
NEARSHORE WATERS. A BRIEF WINDOW WILL ALSO EXIST FOR STORMS...SOME
POTENTIALLY STRONG...FROM LATE THIS AFTERNOON INTO EARLY THIS
EVENING FOR SOUTHERN LAKE HURON AND POINTS SOUTH. A MODERATE
NORTHWEST WIND WILL THEN DEVELOP BEHIND A STRONG COLD FRONT TONIGHT
AND FRIDAY. A SERIES OF STRONG SYSTEMS LIFTING INTO THE GREAT LAKES
WILL BRING AN INCREASING POTENTIAL FOR GALES DURING THE WEEKEND.
&&
.HYDROLOGY...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE AREA LATE
THIS AFTERNOON AND PROGRESS THROUGH SOUTHEAST LOWER MICHIGAN FROM
EARLY TO MID EVENING AS A COLD FRONT CROSSES THE AREA. SOME OF THESE
STORMS WILL LIKELY PRODUCE PERIODS OF HEAVY RAIN WITH LOCAL RAINFALL
AMOUNTS OF AROUND HALF AN INCH POSSIBLE. THIS ADDITIONAL RAIN WILL
PRODUCE PONDING ON ROADS AND MINOR FLOODING WITHIN FLOOD PRONE
AREAS...PARTICULARLY OVER THE SAGINAW VALLEY WHERE THE HEAVIEST RAIN
FELL OVERNIGHT. IN ADDITION...SOME MAIN STEM RIVERS ALREADY RUNNING
HIGH FROM RECENT RAINFALL MAY APPROACH MINOR FLOOD STAGE LATE THIS
WEEK INTO THE WEEKEND.
&&
.AVIATION...ISSUED 132 PM EDT THU MAR 31 2016
MVFR CIGS WILL ERODE EARLY IN THE FORECAST AS LOW PRESSURE LIFTS
INTO THE CENTRAL GREAT LAKES AND WARM SECTOR IN ADVANCE OF THIS LOW
PROGRESSES INTO THE SOUTHERN PARTS OF MICHIGAN ON GUSTY SSW WINDS.
ANY BREAKS WILL FILL BACK IN AS A SURFACE TROUGH WORKS BACK INTO THE
AREA 21Z-24Z WITH SCT-BKN CONVECTION EXPECTED ALONG THIS BOUNDARY.
WILL MAINTAIN TEMPO GROUP FOR THUNDER DURING THIS TIME FRAME. CIGS
WILL OSCILLATE BETWEEN MVFR/VFR IN THE WAKE OF THIS TROUGH WITH MVFR
CIGS RETURN AS FLOW BECOMES MORE WESTERLY AS THE AFOREMENTIONED LOW
CROSSES NORTHERN LOWER MICHIGAN INTO LAKE HURON.
FOR DTW...PREVAILING S-SSW WINDS THIS AFTERNOON WITH GUSTS TO 30
KNOTS AT TIMES. A LOW RISK FOR THUNDERSTORMS REMAINS IN THE 21Z TO
24Z TIME FRAME AS A TROUGH MOVES THROUGH THE AREA. WILL MONITOR THIS
ACTIVITY CURRENTLY DEVELOPING WELL WEST OF THE AREA OF A POSSIBLE
INCLUSION AS PREDOMINANT WEATHER FOR AN HOUR OR TWO LATE TODAY.
//DTW THRESHOLD PROBABILITIES...
* HIGH IN CIGS BELOW 5000 FT THROUGH TONIGHT.
* LOW TO MEDIUM IN THUNDERSTORMS IMPACTING THE AIRSPACE 21Z-24Z.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LHZ421-422-
441>443.
LAKE ST CLAIR...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LCZ460.
MICHIGAN WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LEZ444.
&&
DISCUSSION...JVC/RK
MARINE.......DG
HYDROLOGY....!--NOT SENT--!
AVIATION.....DG
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Mar 31, 3:47 AM EDT, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 347 AM EDT THU MAR 31 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-010800- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 347 AM EDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AS A COLD FRONT MOVES ACROSS THE REGION. BIGGEST THREATS WITH STORMS THAT DO DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL. THERE IS POTENTIAL FOR AN ISOLATED TORNADO TO DEVELOP ESPECIALLY FOR LOCATIONS CLOSER TO THE OHIO BORDER. TOTAL RAINFALL TONIGHT THROUGH THURSDAY MAY LEAD TO FLOODING ALONG AREA STREAMS AND RIVERS AS WELL AS LOW LYING AREAS...PARTICULARLY ACROSS SAGINAW VALLEY AND THUMB REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER STRONG LOW PRESSURE SYSTEM HAS POTENTIAL TO BRING HIGH WINDS TO SOUTHEAST MICHIGAN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-010800- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 347 AM EDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AS A COLD FRONT MOVES ACROSS THE REGION. BIGGEST THREATS WITH STORMS THAT DO DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER STRONG LOW PRESSURE SYSTEM HAS POTENTIAL TO BRING HIGH WINDS TO SOUTHEAST MICHIGAN ON SATURDAY. A GALE WATCH MAY BE NEEDED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). SS
In the hours before
Special weather statement, Mar 31, 4:35 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
435 PM EDT THU MAR 31 2016
MIZ053-060-061-312130-
SAGINAW MI-GENESEE MI-SHIAWASSEE MI-
435 PM EDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR GENESEE...SHIAWASSEE AND SAGINAW
COUNTIES UNTIL 530 PM EDT...
AT 434 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS
OVER LANSING...MOVING NORTHEAST AT 70 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PERRY AND LAINGSBURG AROUND 450 PM EDT.
OWOSSO AROUND 455 PM EDT.
CORUNNA AND HENDERSON AROUND 500 PM EDT.
NEW LOTHROP AROUND 510 PM EDT.
MONTROSE AROUND 515 PM EDT.
CLIO AND BIRCH RUN AROUND 520 PM EDT.
FRANKENMUTH AROUND 525 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BURT...NELSON...CARLAND...
ARTHUR...BUENA VISTA TOWNSHIP...SHAFTSBURG...SHIAWASSEE NATIONAL
WILDLIFE REFUGE...BRANT...SHIELDS AND HEMLOCK.
LAT...LON 4348 8437 4348 8417 4357 8417 4357 8405
4352 8405 4352 8382 4348 8381 4348 8370
4322 8369 4322 8346 4288 8346 4287 8369
4278 8369 4278 8436
TIME...MOT...LOC 2034Z 229DEG 63KT 4275 8460
MANNSpecial weather statement, Mar 31, 5:04 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
504 PM EDT THU MAR 31 2016
MIZ047-048-312200-
BAY MI-MIDLAND MI-
504 PM EDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR BAY AND MIDLAND COUNTIES UNTIL
600 PM EDT...
AT 503 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR EDENVILLE TO NEAR
STANTON...AND MOVING NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
EDENVILLE AROUND 510 PM EDT.
BENTLEY AROUND 520 PM EDT.
PLEASANT VALLEY AROUND 535 PM EDT.
MIDLAND AND AUBURN AROUND 600 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE POSEYVILLE...CRUMP...
LAPORTE...NORTH BRADLEY...GORDONVILLE...WILLARD...HOPE...AVERILL...PORTER
TOWNSHIP AND BOMBAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4371 8461 4382 8451 4381 8437 4383 8436
4383 8417 4400 8417 4400 8405 4391 8404
4391 8391 4378 8393 4375 8396 4366 8389
4354 8399 4352 8405 4357 8405 4357 8417
4348 8417 4347 8437 4347 8461
TIME...MOT...LOC 2103Z 241DEG 49KT 4384 8438 4322 8502
MANNThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 9:45 PM EDT | Small Craft Advisory | DTX | 24 hr | |
| Mar 31, 4:35 PM EDT | Special Weather Statement | DTX | Genesee, Saginaw, Shiawassee | 55 min |
| Mar 31, 5:04 PM EDT | Special Weather Statement | DTX | Bay, Midland | 56 min |
| Mar 31, 5:34 PM EDT | Special Marine Warning | DTX | 56 min | |
| Mar 31, 6:08 PM EDT | Special Marine Warning | DTX | 52 min | |
| Mar 31, 6:22 PM EDT | Areal Flood Advisory | DTX | Huron, Sanilac, Tuscola | 3 hr |
| Mar 31, 6:30 PM EDT | Special Weather Statement | DTX | Shiawassee | 30 min |
| Mar 31, 6:35 PM EDT | Special Weather Statement | DTX | Washtenaw | 40 min |
| Mar 31, 6:43 PM EDT | Special Weather Statement | DTX | Genesee, Livingston | 47 min |
| Mar 31, 7:19 PM EDT | Special Weather Statement | DTX | Oakland | 56 min |
| Mar 31, 7:21 PM EDT | Special Weather Statement | DTX | Wayne | 39 min |
| Mar 31, 7:25 PM EDT | Special Weather Statement | DTX | Lapeer | 50 min |
| Mar 31, 7:26 PM EDT | Special Marine Warning | DTX | 64 min | |
| Mar 31, 7:30 PM EDT | Special Marine Warning | DTX | 90 min | |
| Mar 31, 7:32 PM EDT | Special Weather Statement | DTX | Sanilac | 43 min |
| Mar 31, 7:44 PM EDT | Special Weather Statement | DTX | Macomb, Saint Clair | 61 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.